MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3.5-6-3D-ES
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/16/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that an axium coil prematurely detached.The patient was undergoing an aneurysm embolization procedure using the axium prime embolization device.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm located in the left mca (middle cerebral artery), with a max diameter of 6.2 mm and a 2.7 mm neck diameter.It was noted the patient's blood flow was ordinary and vessel tortuosity was moderate.It was reported that during the coil embolization procedure for the right middle cerebral aneurysm using another company's product, when attempting to place the third coil with the product in question, early detachment was observed during delivery with another company's microcatheter (headway17).The response involved removing the microcatheter with the coil entirely.No deformation was noted on the delivery pusher.Subsequently, the microcatheter was reinserted, and another company's coil was successfully placed without issues.Additional coils were then inserted to complete the procedure.There were no additional surgical or medical procedures performed and no deformation or damage to the delivery pusher was reported.There was no resistance reported during delivery, the coil was not repositioned and there was no detachment attempt.The delivery pusher was not rotated inside the patient and there was continuous flushing during the procedure.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).No patient symptoms or complications were associated with this event.Ancillary device include a non medtronic catheter.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported the aneurysm being treated was in the left middle cerebral artery.The catheter was not a medtronic product.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: vis (m-81805) 203 cm ruler (m-83361) drawing(s) referenced: (b)(4) rev.E as found condition: the axium prime device and a non-medtronic catheter were returned for analysis within a shipping box, within a resealable plastic bag, within an opened axium prime outer carton, within an opened axium prime inner pouch, within a plastic bag, and within an introducer sheath.Visual inspection/damage location details: the introducer sheath was applied correctly to the axium prime device.The actuator interface was found securely attached to the coupler tube.The break indicator was found to be intact.The axium prime pusher was found bent within the introducer sheath at ~52.1cm, kinked at ~34.6cm and kinked at ~0.4cm from the distal end.The shield coil was returned in good condition.The coin was found to be against the lumen stop.The implant coil was not returned, and the condition could not be assessed.Testing/analysis: the release wire tip was found to be sticking out of the retainer ring and was measured to be 0.00321¿, which was found to be within specification.(specification 0.002¿- 0.005¿).The retainer ring was found to be damaged, which made it unable to get an accurate measurement.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿premature detach¿ was confirmed, and the root cause could not be determined.The axium prime device was returned damaged, with no implant coil.No signs of any detachment attempt at the actuator interface, or the break indicator was found.It is possible that the damaged retainer ring contributed towards the premature detachment by allowing the detach element to exit the retainer ring.It is possible that the retainer ring became damaged due to manipulation against resistance.However, the customer reported no resistance during the procedure.The report states that ¿the coil was not repositioned.The delivery pusher was not rotated inside the patient, and there was continuous flushing during the procedure.¿.The likely cause was unable to be identified.It was noted that the patient's blood flow was ordinary, and vessel tortuosity was moderate, which could be a possible cause for resistance.The catheter was not a medtronic product (headway-17), which was found to be compatible with the axium prime device (apb-3.5-6-3d-es).The pushwire, having kinks and bends, could be a possible cause for premature detachment by causing the release wire to temporarily retract, although this was unable to be confirmed.The reported device and any accessory devices were prepared and flushed as indicated in the instructions for use (ifu).H6.Coding updated based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21867251
Report Number9617601-2025-00396
Device Sequence Number7917057
Product Code KRD
UDI-Device Identifier00847536021259
UDI-Public(01)00847536021259(17)270705(10)229224851
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203432
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3.5-6-3D-ES
Device Catalogue NumberAPB-3.5-6-3D-ES
Device Lot Number229224851
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer04/28/2025
06/06/2025
Initial Report FDA Received Date04/18/2025
Supplement Report FDA Received Date05/08/2025
06/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown